MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572280
Medical Device Problem Codes Use of Device Problem (1670); Failure to Advance (2524); Activation, Positioning or Separation Problem (2906); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
Note: this report pertains to one of the two devices used on the same patient.Refer to manufacturer report # 3005099803-2023-03778, for the associated device information.It was reported to boston scientific corporation on (b)(6) 2023, that 2 epic biliary stents were to be implanted in the common bile duct at the hepatic bifurcation to treat a malignant 2 cm klatskin's tumor during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2023.The patient's anatomy was not tight and was not dilated prior to stent placement.During the procedure, the first epic biliary stent (the subject of this report) was stuck in the working channel of the scope and could not be advanced.The first stent was removed from the patient partially deployed on the delivery system.A second epic biliary stent (the subject of mfr.Report # 3005099803-2023-03778) was used, however, it was difficult to advance through the scope, and the deployment catheter became buckled and kinked.The second stent was removed from the patient partially deployed on the delivery system.The procedure was completed with a different stent.There were no reported patient complications as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.
 
Additional Manufacturer Narrative
Blocks b5 and h6 (device codes) have been updated with the additional information received on july 12, 2023.Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.
 
Event or Problem Description
Note: this report pertains to one of the two devices used on the same patient.Refer to manufacturer report # 3005099803-2023-03778, for the associated device information.It was reported to boston scientific corporation on june 21, 2023, that 2 epic biliary stents were to be implanted in the common bile duct at the hepatic bifurcation to treat a malignant 2 cm klatskin's tumor during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2023.The patient's anatomy was not tight and was not dilated prior to stent placement.During the procedure, the first epic biliary stent (the subject of this report) was stuck in the working channel of the scope and could not be advanced.The first stent was removed from the patient partially deployed on the delivery system.A second epic biliary stent (the subject of mfr.Report # 3005099803-2023-03778) was used, however, it was difficult to advance through the scope, and the deployment catheter became buckled and kinked.The second stent was removed from the patient partially deployed on the delivery system.The procedure was completed with a different stent.There were no reported patient complications as a result of this event.***additional information received on july12, 2023*** it was reported that four (4) epic biliary stents were attempted to be implanted bilaterally in pairs at the same time.The first epic biliary stent (the subject of this report) was not able to reach the lesion as it was difficult to advance through the scope.Additionally, the patient anatomy was tortuous.

Brand Name
EPIC BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17304827
Report Number3005099803-2023-03775
Device Sequence Number6684499
Product Code FGE
UDI-Device Identifier08714729896906
UDI-Public08714729896906
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2023
Device Model NumberM00572280
Device Catalogue Number7228
Device Lot Number0028378135
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by Manufacturer07/12/2023
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown